Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Liver Enzymes
Oct 9, 2002

I am a 23 year old black male. I have known that I was HIV positive for about two years. I started antiviral treatment in December 2001. I was almost died at that point. I had cd-4 of 46 and viral load of 700,000. I started Kaletra and combiviar. I could not take the AZT so my meds was changed to 3TC, d4T, and Kaletra. I feel great but my liver enzymes continue to rise slowly. I was also on medication for MAC but it was discontinued because my cd-4 is 271 for more than 8 months and viral load is 400. I recently tested low negitive for histeo(not sure of this name) I was a 1. What can I do to continue to improve my health and bring down the liver enzymes. I had a biosy on a limp node about 6 months ago and it was negitive. I also recently had an ultrasound on my liver. The enlarged lymph nodes was still there but did not see anything else. Help me please. Also I have read that lipoic acid reduces liver enqymes will this help if I take it. The high liver enzymes is my last big problem.

Response from Dr. Boyle

There are many causes for liver enzyme elevations and it is tough to tell you without seeing more of your tests and perhaps getting some more tests done. Kaletra and other medications can cause liver enzyme elevations in some patients, so that is a starting point. Also, alcohol use, coinfection with hepatitis or other infections, and a number of other diseases can also cause problems. If your liver enzymes are signficantly elevated and no other cause can be found, your doctor may need to consider stopping your medications and seeing whether there is improvement off therapy. If there is no improvement, you may need a liver biopsy to find the cause. You should also consider consulting a gastroenterologist for further evaluation.



Previous
chances...
Next
Re:CD4 Percentage and CD4/CD8 ratio

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement